Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 173, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 10, 2015, 8:22 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2015, 8:22 PM EDT (00:22 UTC)
- Expired
- Sep 10, 2015, 9:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC
The radar
The Wilmington radar (KLTX), 138 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 8:25 PM EDT | TSTM WND DMG | 1 N Moncks Corner, SC | TREE DOWN AT SANDY DRIVE AND HILL ST. TIME ESTIMATED BY RADAR AND SCHP REPORT. |
| Sep 10, 8:30 PM EDT | TSTM WND DMG | 3 Ene Old Santee Canal, SC | TREE DOWN AT CANE GULLEY RD AND BULLHEAD RD. TIME ESTIMATED BY RADAR AND SCHP REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1835 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
637
WUUS52 KCHS 110022
SVRCHS
SCC015-019-110115-
/O.NEW.KCHS.SV.W.0173.150911T0022Z-150911T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
822 PM EDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 915 PM EDT
* AT 822 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 21 MILES NORTH OF GOOSE CREEK TO NEAR MONCKS
CORNER...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONCKS CORNER...MCCLELLANVILLE...BONNEAU...JAMESTOWN...
BONNEAU BEACH...OLD SANTEE CANAL STATE PARK...
CAPE ISLAND...JAMESTOWN...SHULERVILLE AND LIGHTHOUSE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3309 7934 3304 7934 3300 7936 3303 7951
3304 7951 3303 7955 3313 8015 3334 8004
3340 7986 3338 7979 3332 7974 3332 7970
3324 7950 3325 7948 3323 7948 3324 7946
3316 7937 3313 7927
TIME...MOT...LOC 0022Z 234DEG 43KT 3330 7995 3316 7999
HAIL...<.75IN
WIND...60MPH
$$4 follow-up statements
330
WWUS52 KCHS 110044
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
844 PM EDT THU SEP 10 2015
SCC015-019-110115-
/O.CON.KCHS.SV.W.0173.000000T0000Z-150911T0115Z/
BERKELEY SC-CHARLESTON SC-
844 PM EDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BERKELEY AND CHARLESTON COUNTIES...
AT 844 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES SOUTH OF KINGSTREE TO 14 MILES NORTHEAST OF
MONCKS CORNER...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCCLELLANVILLE...JAMESTOWN...SANTEE COASTAL RESERVE...CAPE ISLAND...
LIGHTHOUSE ISLAND...HUGER...HAMPTON PLANTATION STATE PARK AND CAPE
ROMAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3309 7934 3304 7934 3300 7936 3303 7951
3304 7951 3303 7955 3309 7990 3328 7991
3338 7979 3332 7974 3332 7970 3324 7950
3325 7948 3323 7948 3324 7946 3316 7937
3313 7927
TIME...MOT...LOC 0044Z 234DEG 43KT 3343 7974 3329 7978
HAIL...<.75IN
WIND...60MPH
$$810
WWUS52 KCHS 110056
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
856 PM EDT THU SEP 10 2015
SCC015-019-110115-
/O.CON.KCHS.SV.W.0173.000000T0000Z-150911T0115Z/
BERKELEY SC-CHARLESTON SC-
856 PM EDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BERKELEY AND CHARLESTON COUNTIES...
AT 855 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES SOUTHWEST OF GEORGETOWN TO 7 MILES WEST OF
MCCLELLANVILLE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCCLELLANVILLE...JAMESTOWN...SANTEE COASTAL RESERVE...CAPE ISLAND...
LIGHTHOUSE ISLAND...HAMPTON PLANTATION STATE PARK AND CAPE ROMAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3309 7934 3304 7934 3300 7936 3303 7951
3304 7951 3303 7955 3306 7968 3332 7972
3332 7970 3324 7950 3325 7948 3323 7948
3324 7946 3316 7937 3313 7927
TIME...MOT...LOC 0055Z 260DEG 40KT 3323 7955 3309 7959
HAIL...<.75IN
WIND...60MPH
$$767
WWUS52 KCHS 110105
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 PM EDT THU SEP 10 2015
SCC015-019-110115-
/O.CON.KCHS.SV.W.0173.000000T0000Z-150911T0115Z/
BERKELEY SC-CHARLESTON SC-
905 PM EDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BERKELEY AND CHARLESTON COUNTIES...
AT 904 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTHWEST OF GEORGETOWN TO NEAR
MCCLELLANVILLE...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCCLELLANVILLE...SANTEE COASTAL RESERVE...CAPE ISLAND...LIGHTHOUSE
ISLAND...HAMPTON PLANTATION STATE PARK AND CAPE ROMAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3309 7934 3304 7934 3300 7936 3303 7951
3304 7951 3303 7955 3305 7964 3315 7957
3325 7953 3324 7950 3325 7948 3323 7948
3324 7946 3321 7943 3316 7937 3313 7927
TIME...MOT...LOC 0104Z 239DEG 41KT 3322 7948 3306 7948
HAIL...<.75IN
WIND...60MPH
$$854
WWUS52 KCHS 110113
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
913 PM EDT THU SEP 10 2015
SCC015-019-110123-
/O.EXP.KCHS.SV.W.0173.000000T0000Z-150911T0115Z/
BERKELEY SC-CHARLESTON SC-
913 PM EDT THU SEP 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY AND CHARLESTON
COUNTIES WILL EXPIRE AT 915 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3309 7934 3304 7934 3300 7936 3303 7951
3304 7951 3303 7955 3305 7964 3315 7957
3325 7953 3324 7950 3325 7948 3323 7948
3324 7946 3321 7943 3316 7937 3313 7927
TIME...MOT...LOC 0110Z 234DEG 43KT 3322 7948 3306 7948
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 7:35 PM EDT, 47 minutes earlier.
Area forecast discussion, Sep 10, 7:35 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 735 PM EDT THU SEP 10 2015 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH FRIDAY...ALTHOUGH AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA FROM THE NORTHWEST OVER THE WEEKEND...FOLLOWED BY DRY HIGH PRESSURE THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THIS EVENING AND TONIGHT...A MID LVL RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS MUCH OF THE SOUTHEAST COAST WHILE A BROAD MID LVL TROUGH OF LOW PRESSURE EXTENDS OVER THE CENTRAL UNITED STATES AND THE MIDWEST. AT THE SFC...HIGH PRESSURE WILL PERSIST OFF THE SOUTHEAST COAST WHILE AN AXIS OF LOW PRESSURE EXTENDS SOUTHWARD ACROSS THE MIDLANDS IN ADVANCE OF A H5 SHORTWAVE MAKING WAY TOWARD THE AREA. LATEST WATER VAPOR IMAGERY DEPICTS A STRONG SHORTWAVE SHIFTING OVER ALABAMA AND WESTERN GEORGIA...HELPING SPAWN CLUSTERS OF SHOWERS AND THUNDERSTORMS TO OUR WEST AND SOUTHWEST. AS THE SHORTWAVE SHIFTS INTO THE AREA THIS EVENING...SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE WITHIN DEEP LAYERED MOISTURE CHARACTERIZED BY PWATS BETWEEN 1.8 TO 2.0 INCHES. SBCAPES BETWEEN 3000-3500 J/KG...DCAPE AROUND 900 J/KG AND BULK SHEAR BETWEEN 30-35 KT...SUGGEST A FEW STORMS COULD BE STRONG AND/OR SEVERE THIS EVENING WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. BEST CHANCES OF STRONGER STORMS SHOULD OCCUR INLAND. HIRES MODELS INDICATE CONVECTION TO BE IN THE FORM OF A LINE AND/OR CLUSTERS THAT GRADUALLY WEAKEN WHILE APPROACHING THE COAST EARLY OVERNIGHT. THIS SCENARIO SUPPORTS A TYPICAL TREND OFTEN SEEN WHEN DIURNAL HEATING IS LOST WITH SUNSET. GREATEST CHANCES OF THUNDERSTORMS ARE STILL EXPECTED TO OCCUR AWAY FROM THE COAST WITH SLIGHTLY GREATER CONFIDENCE IN TIMING THAN PREVIOUS FORECASTS. IN GENERAL...HAVE INCREASED POPS FOR ALL AREAS EARLY TONIGHT...WITH SLIGHTLY HIGHER CHANCES BETWEEN 40-45 POPS IN SOUTHEAST GEORGIA. MOST SHOWERS AND THUNDERSTORMS SHOULD DIMINISH AFTER MIDNIGHT...BUT HAVE MAINTAINED SLIGHT CHANCES OVER ALL AREAS DUE TO THE PROXIMITY OF H5 LVL ENERGY ALOFT. OVERNIGHT LOW TEMPS SHOULD RANGE IN THE LOW/MID 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY AND FRIDAY NIGHT...THE FORECAST AREA WILL START THE DAY WITHIN THE BROAD TROUGHING IN PLACE ALOFT ACROSS THE EASTERN HALF OF THE CONUS. AS THE DAY PROGRESSES...THE FLOW WILL BEGIN TO AMPLIFY AS A POTENT SHORTWAVE DIVES OUT OF THE UPPER MIDWEST AND INTO THE MEAN TROUGH. WITHIN THE WEST-SOUTHWEST FLOW...SOME SHORTWAVE ENERGY IS PROGGED TO CROSS THE SOUTHERN PORTION OF THE FORECAST AREA AS IT MOVES THROUGH NORTHERN FLORIDA. AT THE SURFACE...A WELL DEFINED SURFACE TROUGH AND WEAK AREA OF LOW PRESSURE WILL SIT INLAND WITH A PRONOUNCED MOISTURE GRADIENT ACROSS THE REGION. INLAND AREAS WILL SEE PWATS DOWN INTO THE 1.2 INCH RANGE WHILE VALUES ALONG THE COAST WILL BE IN THE 1.8 TO 1.9 INCH RANGE. IN FACT...WITHIN THE WEST TO WEST-SOUTHWEST PREVAILING LOW LEVEL FLOW WE MAY EVEN SEE DEW POINTS MIX OUT A GOOD DEAL INLAND. AS SUCH...THE MAIN FORECAST CHANGE WAS TO TIGHTEN THE POP GRADIENT FROM INLAND TO THE COAST WITH JUST SLIGHT CHANCE POPS INLAND. FURTHER SOUTH AND ALONG THE COAST...40-50 POPS ARE STILL IN PLACE AND SEEM WELL PLACED BASED ON THE MOST RECENT MODEL GUIDANCE. WITH THE WESTERLY COMPONENT OF THE SURFACE FLOW IT WILL BE YET ANOTHER WARM DAY WITH HIGHS REACHING INTO THE 89- 91 DEGREE RANGE JUST ABOUT EVERYWHERE...WHICH IS ABOUT 4-6 DEGREES ABOVE CLIMO. OVERNIGHT...ANY DIURNAL CONVECTION WILL BECOME FOCUSED OVER THE COASTAL WATERS. WE MAINTAINED SLIGHT CHANCE POPS ACROSS ALL LAND AREAS AS WE CANNOT TOTALLY RULE OUT A FEW SHOWERS BEING AROUND. EXPECT LOWS IN THE LOW TO MID 70S. SATURDAY AND SATURDAY NIGHT...THE BULK OF THE FORECAST CHALLENGE WILL COME FOR THE FIRST HALF OF THE WEEKEND. A SHARP AND ANOMALOUSLY STRONG...500 MB HEIGHTS 3 TO 4 STANDARD DEVIATIONS BELOW NORMAL...SHORTWAVE IS PROGGED TO DIVE INTO THE TENNESSEE VALLEY AND PUSH TOWARD THE SOUTHERN APPALACHIANS. LARGE SCALE FORCING WILL INCREASE ACROSS THE FORECAST AREA THANKS TO BEING IN THE RIGHT ENTRANCE REGION OF A STRENGTHENING 130 KNOT 300 MB JET. THIS SHOULD HELP PROVIDE SUFFICIENT LIFT EVEN IN THE POTENTIAL ABSENCE OF STRONG SURFACE HEATING AHEAD OF A COLD FRONT. MODELS SHOW A GOOD AMOUNT OF HIGH CLOUDS STREAMING INTO THE AREA BEGINNING IN THE MORNING WHICH COULD HELP TO KEEP INSOLATION LIMITED...REDUCING TEMPERATURES AND SURFACE BASED INSTABILITY. SOMETIMES THE MODELS HAVE A HABIT OF PRODUCING TOO MUCH OPAQUE CLOUD COVER THAT FAR AHEAD OF A FRONT THIS TIME OF YEAR...SO THERE IS THE POTENTIAL FOR WARMER TEMPERATURES AND MORE HEATING THAN CURRENTLY FORECAST. IF THIS WERE TO OCCUR...CAPE VALUES WOULD LIKELY BE MUCH HIGHER THAN FORECAST AND THE SEVERE THREAT WOULD INCREASE. AS IT STANDS...IT LOOKS LIKE A CASE WHERE LIMITED INSTABILITY WILL KEEP THE SEVERE WEATHER AT BAY IN SPITE OF THE STRONG DYNAMICS AND INCREASING WIND SHEAR IN PLACE. LATER IN THE DAY AS THE TROUGH DRAWS CLOSER MODELS PROG 500 MB FLOW INCREASING IN EXCESS OF 50 KNOTS...RESULTING IN 0-6 KM SHEAR ON THE ORDER OF 30-35 KNOTS. THE EASTERN FRINGE OF THE FORECAST AREA IS CURRENTLY IN A MARGINAL SEVERE WEATHER RISK FROM SPC FOR SATURDAY SO IT WILL CERTAINLY BEAR WATCHING. GIVEN THE NEAR STORM ENVIRONMENT ANTICIPATED AT THIS POINT...THE CONVECTIVE MODE WOULD SEEM TO FAVOR A MORE LINEAR SYSTEM OR AT LEAST LINEAR SEGMENTS. DAMAGING WIND GUSTS ARE THE MAIN SEVERE WEATHER THREAT...PRIMARILY IN THE LATE AFTERNOON AND EVENING HOURS. OVERNIGHT...ANY ONGOING CONVECTION WILL SHIFT OFFSHORE AND A MUCH COOLER/DRIER AIRMASS WILL BEGIN TO FILTER IN LATE. BASED ON THE CURRENT FRONT TIMING...LOWS COULD FALL INTO THE LOW 60S INLAND BY DAYBREAK SUNDAY. SUNDAY...THE FIRST SIGNIFICANT AIRMASS CHANGE OF THE SEASON WILL MAKE FOR A VERY COMFORTABLE DAY. BASED ON MODEL AGREEMENT REGARDING THE FRONT...POPS HAVE BEEN DECREASED AS DEEP DRY AIR INVADES LAND AREAS. LOOK FOR HIGHS IN THE 80-82 DEGREE RANGE...WHICH WOULD BE 4-6 DEGREES BELOW CLIMO FOR EARLY/MID SEPTEMBER. ALSO...WITH DEW POINTS IN THE MID/UPPER 50S IT WILL FEEL SIGNIFICANT DIFFERENT THAN IT HAS IN A FEW MONTHS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE GUIDANCE REMAINS IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN THROUGH THE LONG TERM PERIOD. AN UPPER LEVEL TROUGH AXIS WILL SWING THROUGH SUNDAY NIGHT...WITH THE PASSAGE OF A DRY REINFORCING COLD FRONT AT THE SURFACE. A LARGE AREA OF HIGH PRESSURE WILL THEN BEGIN TO BUILD INTO THE REGION FROM THE NORTHWEST BEFORE SHIFTING TO A POSITION OVER THE MID-ATLANTIC REGION DURING THE FIRST PART OF NEXT WEEK. THE HIGH WILL LINGER OVER THE MID-ATLANTIC THROUGH MID-WEEK...BUT THERE IS SOME HINT THAT A COASTAL TROUGH COULD DEVELOP OFFSHORE WHILE MOISTURE INCREASES FROM THE SOUTH. AS FOR EXPECTED WEATHER CONDITIONS...RAIN-FREE CONDITIONS SHOULD PREVAIL THROUGH EARLY NEXT WEEK WITH ONLY A SLIGHT CHANCE FOR CONVECTION NEAR THE ALTAMAHA RIVER BY TUESDAY. ISOLATED TO PERHAPS SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED THROUGH MID- WEEK...MAINLY NEAR THE COAST...AS MOISTURE INCREASES AND THE POTENTIAL COASTAL TROUGH DEVELOPS. AS FOR TEMPERATURES...SOME OF THE COOLEST CONDITIONS IN QUITE SOME TIME COULD OCCUR MONDAY MORNING IN WAKE OF THE SECONDARY COLD FRONT GIVEN A VERY DRY AIRMASS...WITH LOWS LIKELY IN THE MID TO UPPER 50S. TEMPERATURES SHOULD THEN BEGIN TO MODERATE THROUGH MID-WEEK BENEATH A STRENGTHENING RIDGE ALOFT. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... KCHS...A LINE OF SHRA/TSRA WILL SWEEP THROUGH THE TERMINAL THIS EVENING...RESULTING IN GUSTY WINDS AND AT LEAST A PERIOD OF MVFR CONDITIONS THROUGH 02Z. VFR WEATHER LOOKS TO RETURN THEREAFTER...ALTHOUGH THERE WILL BE A RISK OF FLIGHT RESTRICTIONS AGAIN LATE IN THE VALID CYCLE AS SHRA/TSRA WILL AGAIN ARRIVE INTO THE AREA IN RESPONSE TO THE SEA BREEZE AND NEARBY MESO-SCALE BOUNDARIES. KSAV...A FEW UPSTREAM SHRA COULD IMPACT THE AIRFIELD THIS EVENING...ALTHOUGH ANY DIRECT IMPACTS ARE TOO MINIMAL TO SHOW ANYTHING OTHER THAN VFR AND VCSH. NEXT CHANCE FOR FLIGHT RESTRICTIONS WILL COME AFTER 18Z FRIDAY AS SHRA/TSRA FORM IN RESPONSE TO THE SEA BREEZE AND VARIOUS MESO-SCALE BOUNDARIES NEARBY. EXTENDED AVIATION OUTLOOK...MODERATE TO HIGH CHANCES FOR PERIODIC FLIGHT RESTRICTIONS WITH SHOWERS/THUNDERSTORMS SATURDAY AND SATURDAY NIGHT AS A COLD FRONT PUSHES THROUGH THE AREA. PREVAILING VFR WILL RETURN ON SUNDAY AND CONTINUE INTO EARLY NEXT WEEK. && .MARINE... TONIGHT...A MODEST SOUTHWEST PRESSURE GRADIENT WILL PERSIST THROUGH THE OVERNIGHT PERIOD DUE TO HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND. WINDS SHOULD PEAK NEAR 15-20 KTS...HIGHEST IN NORTHERN SC AND OFFSHORE GA WATERS. SEAS WILL RANGE BETWEEN 2-4 FT. FRIDAY THROUGH TUESDAY...SOUTHWEST FLOW WILL PREVAIL ACROSS THE LOCAL WATERS FRIDAY AND SATURDAY AHEAD OF AN APPROACHING COLD FRONT. THE SOUTHWEST GRADIENT WILL TIGHTEN...ESPECIALLY ON SATURDAY AS THE FRONT DRAWS CLOSER. WINDS WILL INCREASE AND WILL LIKELY TOP OUT IN THE 15-20 KT RANGE EACH AFTERNOON...STRONGEST OVER THE CHARLESTON COUNTY WATERS AND ALONG THE LAND/SEA INTERFACE THANKS TO THE STRENGTHENING SEA BREEZE. CONDITIONS COULD BRIEFLY BECOME MARGINALLY SUPPORTIVE OF A SMALL CRAFT ADVISORY...BUT CONFIDENCE ISN/T VERY HIGH IN THAT SCENARIO AS OF YET. THE COLD FRONT IS EXPECTED TO PUSH THROUGH SATURDAY NIGHT AND WINDS WILL SHIFT TO BECOME MORE WESTERLY AND EVEN NORTHWESTERLY THROUGH THE DAY AS THE GRADIENT RELAXES. CONTINUE TO VEER FOLLOWING THE PASSAGE OF A SECONDARY COLD FRONT SUNDAY NIGHT...EVENTUALLY BECOMING ONSHORE MONDAY AND TUESDAY. SEAS WILL GENERALLY RANGE FROM 2 TO 4 FT THROUGH THE PERIOD...BUT COULD REACH UPWARDS OF 5 FT EARLY NEXT WEEK AS THE ONSHORE FLOW DEVELOPS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...BSH LONG TERM...JAQ AVIATION... MARINE...BSH/DPB
Hazardous weather outlook, Sep 10, 4:21 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 421 PM EDT THU SEP 10 2015 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-112030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 421 PM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP INLAND AND SLOWLY SHIFT INTO PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS EVENING AND EARLY TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BE STRONG AND/OR SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. THE GREATEST CHANCE OF SEVERE WEATHER SHOULD OCCUR WEST OF INTERSTATE 95. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ117-119-139-141-SCZ048>052-112030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 421 PM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 10, 5:40 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT THU SEP 10 2015
GAZ088-SCZ040-102230-
SCREVEN GA-ALLENDALE SC-
540 PM EDT THU SEP 10 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES UNTIL 630 PM EDT...
AT 540 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
MILLETT TO NEAR MILLHAVEN...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLENDALE...HILTONIA...SYCAMORE...SEIGLING...MARTIN...HILLTONIA...
MILLHAVEN AND MILLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3311 8137 3312 8121 3285 8130 3289 8178
3291 8176 3304 8156 3307 8160 3309 8160
3308 8161 3310 8161 3316 8154
TIME...MOT...LOC 2140Z 268DEG 22KT 3316 8161 3297 8168Special weather statement, Sep 10, 6:30 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT THU SEP 10 2015
SCZ040-042-043-102315-
INLAND COLLETON SC-ALLENDALE SC-HAMPTON SC-
630 PM EDT THU SEP 10 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND ALLENDALE COUNTIES UNTIL 715 PM EDT...
AT 630 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ULMER TO ESTILL...AND
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMPTON...LAKE WARREN STATE PARK...COLLETON...VARNVILLE...ESTILL...
FAIRFAX...BRUNSON AND GIFFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3317 8079 3286 8074 3265 8136 3312 8121
3312 8120 3305 8113 3303 8108 3310 8095
3306 8090 3309 8088 3313 8089 3318 8079
TIME...MOT...LOC 2230Z 238DEG 31KT 3315 8117 3276 8127Local storm report, Sep 10, 7:29 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM MARINE TSTM WIND 1 SSW TYBEE ISLAND 31.99N 80.85W
09/10/2015 M54 MPH CHATHAM GA MESONET
REPORT FROM THE WEATHERFLOW SITE AT TYBEE SOUTH.
&&
EVENT NUMBER CHS1501008
33Special weather statement, Sep 10, 7:31 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT THU SEP 10 2015
SCZ043>045-047>052-110030-
INLAND JASPER SC-TIDAL BERKELEY SC-COASTAL JASPER SC-DORCHESTER SC-
INLAND BERKELEY SC-INLAND COLLETON SC-CHARLESTON SC-BEAUFORT SC-
COASTAL COLLETON SC-
731 PM EDT THU SEP 10 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
BERKELEY...COLLETON...BEAUFORT...JASPER AND DORCHESTER COUNTIES UNTIL
830 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 730 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOLLY HILL TO NEAR
JASPER...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...
HANAHAN...BEAUFORT...PORT ROYAL AND MONCKS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3349 7995 3337 7981 3256 8018 3255 8017
3248 8033 3247 8040 3251 8051 3241 8043
3232 8045 3230 8094 3333 8050 3330 8050
3326 8043 3327 8030 3330 8025 3345 8022
3345 8014 3350 8012
TIME...MOT...LOC 2330Z 247DEG 37KT 3336 8044 3238 8090
FWAThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:21 PM EDT | Special Marine Warning | CHS | 114 min | |
| Sep 11, 3:10 PM EDT | Small Craft Advisory | CHS | 12 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.